Erythema multiforme (EM) is an acute, immune-mediated condition which affects the skin and mucous membranes. EM is a type 4 hypersensitivity reaction typically mediated by cytotoxic T lymphocytes. It is usually a self limiting, transient, inflammatory disease that spontaneously resolves within weeks without major sequelae. However, occasionally patients might have frequent recurrences, persistent disease or serious complications like fluid and electrolyte abnormalities.The most common triggers are infection followed by medications. Here we present the case of an 81-year-old female who came in with worsening lip and tongue swelling associated with a rash and was diagnosed with EM major due to naproxen
Patel, Roshniben; Mohan, Akhila; Omar, Noha; and Pardi, Maria
"Drug-induced Erythema Multiforme Major in an Elderly Female,"
Journal of Community Hospital Internal Medicine Perspectives: Vol. 12:
3, Article 13.
Available at: https://scholarlycommons.gbmc.org/jchimp/vol12/iss3/13